Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
Jacobi operator; first eigenvalue; closed hypersurface
Summary:
We study the first eigenvalue of the Jacobi operator on closed hypersurfaces with constant mean curvature in non-flat Riemannian space forms. Under an appropriate constraint on the totally umbilical tensor of the hypersurfaces and following Meléndez's ideas in J. Meléndez (2014) we obtain a new sharp upper bound of the first eigenvalue of the Jacobi operator.
References:
[1] Alencar, H., Carmo, M. do: Hypersurfaces with constant mean curvature in spheres. Proc. Am. Math. Soc. 120 (1994), 1223-1229. DOI 10.1090/S0002-9939-1994-1172943-2 | MR 1172943 | Zbl 0802.53017
[2] Alías, L. J.: On the stability index of minimal and constant mean curvature hypersurfaces in spheres. Rev. Unión Mat. Argent. 47 (2006-2007), 39-61. MR 2301375 | Zbl 1139.53029
[3] L. J. Alías, A. Barros, A. Brasil, Jr.: A spectral characterization of the $H(r)$-torus by the first stability eigenvalue. Proc. Am. Math. Soc. 133 (2005), 875-884. DOI 10.1090/S0002-9939-04-07559-8 | MR 2113939 | Zbl 1065.53046
[4] Alías, L. J., García-Martínez, S. C.: An estimate for the scalar curvature of constant mean curvature hypersurfaces in space forms. Geom. Dedicata 156 (2012), 31-47. DOI 10.1007/s10711-011-9588-x | MR 2863544 | Zbl 1232.53046
[5] Alías, L. J., Meléndez, J., Palmas, O.: Hypersurfaces with constant scalar curvature in space forms. Differ. Geom. Appl. 58 (2018), 65-82. DOI 10.1016/j.difgeo.2018.01.001 | MR 3777748 | Zbl 1387.53069
[6] Aquino, C. P., Lima, H. F. de, Santos, F. R. dos, Velásquez, M. A. L.: On the first stability eigenvalue of hypersurfaces in Euclidean and hyperbolic spaces. Quaest. Math. 40 (2017), 605-616. DOI 10.2989/16073606.2017.1305463 | MR 3691472 | Zbl 1426.53077
[7] Barbosa, J. L., Carmo, M. do, Eschenburg, J.: Stability of hypersurfaces of constant mean curvature in Riemannian manifolds. Math. Z. 197 (1988), 123-138. DOI 10.1007/bf01161634 | MR 0917854 | Zbl 0653.53045
[8] Chavel, I.: Eigenvalues in Riemannian Geometry. Pure and Applied Mathematics 115. Academic Press, Orlando (1984). DOI 10.1016/S0079-8169(08)60806-5 | MR 0768584 | Zbl 0551.53001
[9] Chen, D., Cheng, Q.-M.: Estimates for the first eigenvalue of Jacobi operator on hypersurfaces with constant mean curvature in spheres. Calc. Var. Partial Differ. Equ. 56 (2017), Article ID 50, 12 pages. DOI 10.1007/s00526-017-1132-x | MR 3626321 | Zbl 1368.53042
[10] Cheng, Q.-M.: The rigidity of Clifford torus $S^{1}\bigl({\scriptstyle \sqrt{\frac{1}{n}}}\bigr)\times S^{n-1} \bigl({\scriptstyle \sqrt{\frac{n-1}{n}}}\big)$. Comment. Math. Helv. 71 (1996), 60-69. DOI 10.1007/BF02566409 | MR 1371678 | Zbl 0874.53046
[11] Cheng, Q.-M.: Hypersurfaces in a unit sphere $S^{n+1}(1)$ with constant scalar curvature. J. Lond. Math. Soc., II. Ser. 64 (2001), 755-768. DOI 10.1112/S0024610701002587 | MR 1865560 | Zbl 1023.53044
[12] Cheng, Q.-M., Nakagawa, H.: Totally umbilic hypersurfaces. Hiroshima Math. J. 20 (1990), 1-10. DOI 10.32917/hmj/1206454435 | MR 1050421 | Zbl 0711.53045
[13] Cheng, S.-Y.: Eigenvalue comparison theorems and its geometric applications. Math. Z. 143 (1975), 289-297. DOI 10.1007/BF01214381 | MR 0378001 | Zbl 0329.53035
[14] Chern, S. S., Carmo, M. do, Kobayashi, S.: Minimal submanifolds of a sphere with second fundamental form of constant length. Functional Analysis and Related Fields Springer, New York (1970), 59-75. DOI 10.1007/978-3-642-48272-4_2 | MR 0273546 | Zbl 0216.44001
[15] A. A. de Barros, A. C. Brasil, Jr., L. A. M. de Sousa, Jr.: A new characterization of submanifolds with parallel mean curvature vector in $S^{n+p}$. Kodai Math. J. 27 (2004), 45-56. DOI 10.2996/kmj/1085143788 | MR 2042790 | Zbl 1059.53047
[16] Lima, E. L. de, Lima, H. F. de: A new optimal estimate for the first stability eigenvalue of closed hypersurfaces in Riemannian space forms. Rend. Circ. Mat. Palermo (2) 67 (2018), 533-537. DOI 10.1007/s12215-018-0332-3 | MR 3912008 | Zbl 1409.53054
[17] Soufi, A. El, II., E. M. Harrell, Ilias, S.: Universal inequalities for the eigenvalues of Laplace and Schrödinger operators on submanifolds. Trans. Am. Math. Soc. 361 (2009), 2337-2350. DOI 10.1090/S0002-9947-08-04780-6 | MR 2471921 | Zbl 1162.58009
[18] H. B. Lawson, Jr.: Local rigidity theorems for minimal hypersurfaces. Ann. Math. 89 (1969), 187-197. DOI 10.2307/1970816 | MR 0238229 | Zbl 0174.24901
[19] Meléndez, J.: Rigidity theorems for hypersurfaces with constant mean curvature. Bull. Braz. Math. Soc. (N.S.) 45 (2014), 385-404. DOI 10.1007/s00574-014-0055-9 | MR 3264798 | Zbl 1319.53065
[20] Okumura, M.: Hypersurfaces and a pinching problem on the second fundamental tensor. Am. J. Math. 96 (1974), 207-213. DOI 10.2307/2373587 | MR 0353216 | Zbl 0302.53028
[21] Perdomo, O.: First stability eigenvalue characterization of Clifford hypersurfaces. Proc. Am. Math. Soc. 130 (2002), 3379-3384. DOI 10.1090/S0002-9939-02-06451-1 | MR 1913017 | Zbl 1014.53036
[22] Simons, J.: Minimal varieties in Riemannian manifolds. Ann. Math. (2) 88 (1968), 62-105. DOI 10.2307/1970556 | MR 0233295 | Zbl 0181.49702
[23] Wu, C.: New characterizations of the Clifford tori and the Veronese surface. Arch. Math. 61 (1993), 277-284. DOI 10.1007/bf01198725 | MR 1231163 | Zbl 0791.53056
Partner of
EuDML logo